EXACTECH, INC. NV GXL LNR, LIPPED, 32MM ID GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Model Number |
NV GXL LNR, LIPPED, 32MM ID GROUP 4 CUPS |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Joint Dislocation (2374)
| Date of Event |
07/18/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, approximately 6.5 years post initial left tha, surgeon made decision to revise hip due to patient dislocating posteriorly multiple times.Patient had a 60mm novation crown cup cluster-hole shell group, a novation lipped liner group 4 32mm, and a 32mm +0 cocr head on a size 10 novation element ha coated press fit stem.Surgeon revised patient via poly swap by going posterior approach and found the lipped liner faced anterior.Surgeon observed that there was some advanced wear within the poly and the head appeared to be moving around within the poly abnormally as it wasn't held within the liner as normal.Surgeon removed liner and removed head.Surgeon switched to a ceramic 36 option head with a +3.5 sleeve and went with a novation xle 10 degree face changing liner group 4 36mm.
Additional Manufacturer Narrative
Concomitant medical products: cocr fem head 32mm +0 offset 12/14 (cat# 142-32-00 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3, h6, h7 and h9 have been updated accordingly.(h3 the revision reported was likely the result of the orientation of the acetabular cup/liner, edge loading/impingement, patient conditions, or a combination of the three, which led to instability, recurrent dislocation and increased prosthesis wear.However, this cannot be confirmed as the explants were not available for evaluation.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d8, h6: clinical codes, medical device problem codes, component code, investigation conclusion.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.